MAUDE Adverse Event Report: ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY

ABBOTT VASCULAR INC. SUPERA; STENT, SUPERFICIAL FEMORAL ARTERY
Model Number S-60-120-120-P6
Medical Device Problem Codes Material Separation (1562); Difficult or Delayed Activation (2577)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/03/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Manufacturer's investigation is still pending at this time.Results and conclusions will be provided in the final report.
 
Event or Problem Description
There was an issue with the supera deployment, and a part broke off in the patient.No additional information was provided.
 
Event or Problem Description
Subsequent to the initially filed medwatch report, additional information was provided.It was reported the procedure was to treat a chronic totally occluded lesion in the superficial femoral artery (sfa).The 6.0x120mm supera self expanding stent system (ses) was advanced to the target lesion however during deployment, the stent did not fully detach at first.The stent was able to be fully deployed however the tip of the ses separated.A snare device was used to retrieve the separated tip without issue.The procedure was completed using balloon angioplasty.There were no adverse patient effects and no clinically significant delay in the procedure.No additional information was provided.
 
Additional Manufacturer Narrative
The device was not returned for analysis.Production record and corrective and preventive actions (capa) reviews were performed and revealed no indication of a product quality issue.Additionally, a query of the complaint handling database for the reported lot revealed there is no indication of a lot level product quality issue.As there was no damage noted to the device during the inspection prior to use, it is possible that the distal sheath of the delivery system was entrapped or bent in the totally occluded lesion such that the ratchet was unable to properly/fully deploy the stent resulting in the reported difficult or delayed activation difficulties; however this cannot be confirmed.Furthermore, it is possible that during removal interaction with the totally occluded lesion and/or other devices resulted in the reported tip material separation; however this cannot be confirmed.The investigation determined a conclusive cause for the reported difficulties cannot be determined.As reported, a snare device was used to retrieve the separated tip without issue.Based on the reported information and results of the complaint investigation there is no indication of a product quality issue with respect to the design, manufacture, or labeling of the device.B5 - describe event or problem: updated.H6- medical device problem code 1562 was removed and replaced with code 2577.

Brand Name
SUPERA
Common Device Name
STENT, SUPERFICIAL FEMORAL ARTERY
Manufacturer (Section D)
ABBOTT VASCULAR INC.
3200 lakeside drive
santa clara CA 95054 2807
Manufacturer (Section G)
ABBOTT VASCULAR, REG # 2024168
26531 ynez road
temecula CA 92591 4628
Manufacturer Contact
lindsey bell
26531 ynez rd.
temecula, CA 92591-4628
9519143996
MDR Report Key22591928
Report Number2024168-2025-07723
Device Sequence Number9190709
Product Code NIP
UDI-Device Identifier08717648211836
UDI-Public(01)08717648211836(17)260531(10)4060561
Combination Product (Y/N)N
Initial Reporter StateCO
Initial Reporter CountryUS
PMA/510(K) Number
P120020
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/19/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/31/2026
Device Model NumberS-60-120-120-P6
Device Catalogue NumberS-60-120-120-P6
Device Lot Number4060561
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/03/2025
Supplement Date Received by Manufacturer08/11/2025
Initial Report FDA Received Date07/24/2025
Supplement Report FDA Received Date08/19/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured06/05/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown